MAUDE Adverse Event Report: MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MDT KYPHON NEUCHATEL MFG KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent balloon kyphoplasty (bkp) at l1 due to primary osteoporosis, compression fracture.During inflation, onse side of the ibt (inflatable bone tamp) ruptured.The volume at that time was was 4 ml, and contrast media leaked.Right before it ruptured, the inflation pressure was unknown.The patient was not allergic to contrast media.It was washed with saline and confirmed with c-arm.The ibt was not replaced, and the operation was performed continually and completed.When it was found that there was no contrast media , cement was injected.No fragment of the balloon remained in the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: a visual and functional review reveal that the balloon has ruptured.The rupture is a pinhole near the proximal peak.This rupture is consistent with the balloon coming in contact with bone spurs with the balloon is inflated in the vertebral body.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MDT KYPHON NEUCHATEL MFG
pierre-à-bot 97
neuchâtel 2000
CH  2000
MDR Report Key7272658
Report Number1030489-2018-00231
Device Sequence Number1028798
Product Code HRX
UDI-Device Identifier00858196001161
UDI-Public00858196001161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2018
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1